Psycho-Babble Medication Thread 473982

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

topamax

Posted by bernard brandon on March 22, 2005, at 11:29:25

was wondering if all the people who take topamax and are having hairloss problems are also drinking coffee?? It may sound wierd but it is a possibility. If there is someone out there who doesn't drink coffee but is suffering hairloss please let me know.

 

Re: topamax

Posted by Spriggy on March 22, 2005, at 13:09:42

In reply to topamax, posted by bernard brandon on March 22, 2005, at 11:29:25

Explain to me what you mean?

When taking Topamax and consuming coffee, you lose hair. But if you stop drinking coffee, the hair loss stops?

That's really strange but I wouldn't debate anything these days. Stranger things have happened.

 

Re: topamax Spriggy

Posted by Phillipa on March 22, 2005, at 17:13:40

In reply to Re: topamax, posted by Spriggy on March 22, 2005, at 13:09:42

No Spriggy, I think he feels the Topamax is causing hair loss and that coffee may play a part also. Fondly, Phillipa

 

Re: topamax

Posted by bernard brandon on March 23, 2005, at 14:30:32

In reply to Re: topamax Spriggy, posted by Phillipa on March 22, 2005, at 17:13:40

thanks Phillipa, I just don't know whether it is a coincedence or not but the hairloss has not continued since giving up the coffee. It was quite profuse before and has subsided. It also seemed to begin when coffee intake began a few months ago. Before that no coffee for about 2 years. Topamax has been used for about a year now.

 

Re: topamax

Posted by stresser on March 23, 2005, at 17:02:44

In reply to Re: topamax, posted by bernard brandon on March 23, 2005, at 14:30:32

My daughter is taking topamax, and has experienced hair loss. She is also taking Wellbutrin and we thought maybe it was a combination of the two, and are still not sure. When she went off topamax, and hair loss stopped, but unfortunatly, she had to go back to the topamax, and after around a month or so she started losing some hair. She is taking Biotin, Zinc, and CQ10. It has helped somewhat, as well as using Nioxin Shampoo. You may want to give those a try. -L

 

Re: topamax

Posted by bernard brandon on March 24, 2005, at 14:43:16

In reply to Re: topamax, posted by stresser on March 23, 2005, at 17:02:44

Thanks for the advice 'stresser', all this banter has been about my wife and she is really the one who is suffering with all this, she has been taking some kind of formula for the hairloss, I have found CQ10 and she may start taking this too. Her hairdresser has recommended Nioxin as well.
Does your daughter drink coffee? I know I keep on about it but who knows? ANYTHING is possible these days. Keep up the good support, I know how hard it can be. It's a crazy wotld out there and some people get caught up in it and always require love (and a bit of medication).

 

Re: topamax bernard brandon

Posted by stresser on March 27, 2005, at 18:37:17

In reply to Re: topamax, posted by bernard brandon on March 24, 2005, at 14:43:16

No, she doesn't drink coffee, and neither do I. I also take topamax, but only 200mg per day. I have not noticed any hair loss yet, and I hope not too, because I have fine hair and can't afford to lose any! It's tough dealing with the hair loss, our doctor told my daughter not to wash her hair every day, and not to scrub her scalp very hard when she washed her hair. We did notice that the hair loss almost stopped for about two months when she started the Nioxin, Biotin, Zinc, and CQ10, but has started up again. I don't know if it will slow down again, or not. I hope it does, because with a 17 year old girl, hair loss is DRAMA. (I am talking about a tiny bit of hair loss, that most people lose anyway on a daily basis). Please post back with any questions, as I will be happy to help in any way I can. -L

 

Re: topamax

Posted by bernard brandon on March 28, 2005, at 14:39:05

In reply to Re: topamax bernard brandon, posted by stresser on March 27, 2005, at 18:37:17

great to hear from you, I will forward all info to my wife. will keep you posted this side too.
Hope all goes well your end. At this point the hair loss has slowed down and I'm not sure if this is due to her vitamin/mineral supplement which is for hairloss or if it is because it is related to the seasons. We are leaving summer now ( when hairloss was bad) and going into colder weather. Almost like moulting for the summer!! You may be wondering....we live in the Southern Hemisphere. Check this summer if the weather effects you?? Assuming you're in the Northern part of our planet.

 

Re: topamax

Posted by Lillian Orlando on October 20, 2006, at 15:53:29

In reply to topamax, posted by bernard brandon on March 22, 2005, at 11:29:25

I took Topamax for 8 months and had a whole laundry list of problems,most were not listed as side effects when it was prescribed for me. I lost 95% of my hair and coffee and soda just didn't taste right any longer. Hope you are better now let me know if not.

Lil


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.